Well…my very, very short lived “normalcy” ended after 2 days of starting Topamax, Klonopin, and Remeron.
I surmise that the switch in Benzo (Klonopin) offered me some relief which I had never felt before.
However, I have slowly regressed back to my “normal” baseline…blah.
All the rumors about Topamax aka “Dopamax” are true…words escaping you, forgetting things that you just did, etc. Wow, it was some funky shit. :shock:
So…where do we go from here folks?
I see my Neurologist on this coming Thursday to (hopefully) look at different options of medications.
My biggest issues are still: Full, buzzing, humming ears when I am symptomatic…which makes me feel exhausted, etc. I am almost feel like if my ears cleared, everything would be “O.K.”
However, I take antihistamines and they do not clear up. Also, I recognize that the ear fullness / buzzing is more a product of the underlying MAV issues that I have. I was going to suggest “Effexor” to the Neuologist based on % of people that have seen success on this. **However, I am open to suggestions here!!! ** I am hoping to find a medication that will clear my ears, stop the buzzing, and give me a little break. Ideas, Thoughts, Jokes??? Hope everyone is well, Todd
Todd, arrrrrgh! So sorry to hear you’ve had such a setback .
I can’t remember your exact regimen - did you start all three at the same time? If so how do you know Topamax was the culprit and not one of the other ones? Not sure what to suggest as so many of us have had success with so many different meds. Maddening I know. The upside (I guess) is that you have a lot of other meds to trial and hopefully you will hit on the one(s) that sort you out.
I am also uncertain as to when you started which medicine or did you do them all at the same time. I was on a beta blocker and saw some improvement. When I added the ami, I went in reverse for several weeks. When I finally upped the dose of ami, I saw improvement. Maybe you haven’t tried the combination long enough? Let us know what your doc says!
really sorry to hear about your setback. I was wondering whether I could get you to re-consider the Topamax - I’m wondering whether you have upped the dosage too high, too soon, and/or whether you have given it enough time? I’m asking, because I have a friend who has tried and rejected Topamax in less time that it takes me to prepare to go up a dose! But I was always worried that she never had the other preparations together (she still took caffeine, didn’t particularly try to up the water-intake, etc).
I have been on Topamax for around 9 months now, and it has been one helluva ride - however, slowly, but surely, I’m starting to believe this drug is going to give me my life back! I’m only on 60mg, and have stumbled here via 25 >> 30 >> 40 >> 50 >> 60mg dosage increases. Each time, my system has kicked like hell against the increased dosage - even going from 50 to 60mg, after being on the drug for 7+ months!! But once the 2 weeks that follow each tritration pass, there has been a noticeable improvement - incredibly subtle at first, but now, looking back, I’m starting to return to the authentic me. I’m smiling again, playing with my children - I can eat dinner without the table feeling like the food will fall off and we’re on the deck of a ship! I’m starting to look ahead to what I might be doing next weekend, or the one after, rather than just living/surviving day by day. I have experienced one particular moment of cognitive difficulty (just couldn’t remember where we were going on holiday!), but this seems to have settled and I haven’t had any further episodes. This was another reason why I was determined to make this a long-tern, ‘low-and-slow’ drug trial, to allow my system to acclimatise, and effects to wear off, etc.
I haven’t wanted to say anything for fear of jinxing things, but I have been feeling lately that this is getting dangerously near being a success story - something I’ve been dreaming of for the past (almost) 3 years!!
So, just wanted to check Todd - are you sure the Topamax couldn’t work for you? How long has it been - has it been longer than 4 months? What about the effects of the mixture of drugs - any chance you could just go with pure Topamax for a while? Really pulling for you Todd - I know how long and hard the road has been for you - just want to make sure you’re not writing this route of as a ‘dead end’ prematurely…